Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 09:35:52 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643599
  • Total Topics: 48970
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Poll

Can Atripla cause sudden hearing loss?

atripla
0 (0%)
hearing loss
0 (0%)

Total Members Voted: 0

Author Topic: 2nd day on atripla  (Read 2795 times)

0 Members and 1 Guest are viewing this topic.

Offline dav99

  • member
  • Posts: 2
2nd day on atripla
« on: December 18, 2009, 06:03:33 AM »
Hello,
This is my 2nd night taking Atripla.  This morning I woke up and realized I couldn't hear well out of my left ear.  I figured it was pressure or clogged like when you fly.  Then as the day went on I was playing some music and realized I could not hear any bass or low tones at all out of my left ear.  I kind of freaked out because I work with mixing music and my whole career flashed before my eyes.  I scoured the internet trying to find a relationship between sudden hearing loss and atripla.  There was not much out there.
As far as any other side effects from the 2nd night taking Atripla. I guess not much at all.  I just have this constant ringing in my ear and a constant humming like a refrigerator compressor in the other.
Does anyone have any info if this is related to Atripla?
By the way this forum was a god send for me the last few days. I was and am so nervous about starting this drug. Thank you

Offline Tim Horn

  • Member
  • Posts: 799
Re: 2nd day on atripla
« Reply #1 on: December 18, 2009, 07:18:14 AM »
dav99:

I'm not aware of any connection between Atripla and acute, sudden hearing loss. That said, the efavirenz in Atripla can have some profound central nervous system side effects, especially in the hours and days after it's first taken. The typical CNS side effects are muddled thinking, vivid dreams, nightmares and generally feeling "drunk." These tend to go away within days, or a few weeks, with continued used of efavirenz/Atripla.

Though it wasn't discovered in clinical trials of Atripla, tinnitus -- ringing in the ears -- was reported to the FDA by doctors treating patients with Atripla after the three-in-one drug was approved. While such "post-marketing" data are important and potentially significant, its difficult to know whether Atripla really does cause this problem (it could have been a coincidence), which drugs in Atripla are associated with an increased risk of tinnitus (either the efavirenz or emtricitabine are possible culprits), or why any of the drugs in Atripla affect hearing in this manner.

The good news is that tinnitus does not always go hand-in-hand with bona fide hearing loss. Many people with hearing loss do experience tinnitus, but there are also many people with tinnitus who still have perfect hearing (though the the ringing can sometimes mask normal hearing, making it seem as if you're dealing with hearing impairment).

You have a handful of options, really. You can either stick with the Atripla and see if the ringing in your ears improve -- the one thing I haven't seen are data, either from clinical trials or post-marketing experiences, to suggest that Atripla is ototoxic and associated with irreversible hearing loss. You can also discuss this with your doctor know and see if switching off the Atripla makes a difference. You may also want to consult with an ear, nose and throat doctor to have your hearing evaluated to determine if there's some sort of conduction or nerve-based hearing loss going on.

Tim Horn

Offline notoutinilm

  • Member
  • Posts: 33
Re: 2nd day on atripla
« Reply #2 on: December 18, 2009, 09:02:49 AM »
I have two separate threads going at the moment about sinus problems and Atripla and this may be your root cause note sure?  My hearing has been impacted by the fact that I can not clear my ears or the pressure in the eustachian tube is just so out of whack.  There is definitely a pressure issue.

However, I just woke up and it seems to be better.  That said, I usually get a morning break from it and then it comes back around coffee cup time.... 2 days is too soon to tell for sure.  

The doc tells me give it 2 weeks, I am in week 3 and still getting worse hoping it is at least getting better by week 4.  Do you have sinus pressure?

Offline dav99

  • member
  • Posts: 2
Re: 2nd day on atripla
« Reply #3 on: December 18, 2009, 03:56:50 PM »
I thought it was pressure too.  I have sinus stuff going on.  The humming and ringing is still here and the low tones are still gone.  I'm about to put a call into the Dr. office.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.